Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 255, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2007, 7:57 PM CDT for Ringgold County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2007, 7:57 PM CDT (00:57 UTC)
- Expired
- Aug 8, 2007, 8:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Ringgold County, IA
The radar
The Des Moines radar (KDMX), 121 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 4:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 090057 SVRDMX IAC159-090145- /O.NEW.KDMX.SV.W.0255.070809T0057Z-070809T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 757 PM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 845 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF MOUNT AYR...OR ABOUT 24 MILES NORTH OF ALBANY...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF MOUNT AYR BY 820 PM CDT... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHERN IOWA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4081 9402 4058 9402 4058 9448 4074 9448 TIME...MOT...LOC 0057Z 257DEG 29KT 4058 9446 $$ JUNGBLUTH
2 follow-up statements
000 WWUS53 KDMX 090123 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 822 PM CDT WED AUG 8 2007 IAC159-090145- /O.CON.KDMX.SV.W.0255.000000T0000Z-070809T0145Z/ RINGGOLD IA- 822 PM CDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN RINGGOLD COUNTY... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DELPHOS...OR ABOUT 27 MILES NORTH OF ALBANY...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KELLERTON BY 840 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION...BE PREPARED FOR TORRENTIAL RAIN. A FLASH FLOOD WARNING IS IN EFFECT FOR RINGGOLD COUNTY UNTIL 2 AM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHERN IOWA. LAT...LON 4081 9402 4058 9402 4058 9448 4074 9448 TIME...MOT...LOC 0122Z 251DEG 26KT 4064 9423 $$ JUNGBLUTH
000 WWUS53 KDMX 090148 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 848 PM CDT WED AUG 8 2007 IAC159-090158- /O.EXP.KDMX.SV.W.0255.000000T0000Z-070809T0145Z/ RINGGOLD IA- 848 PM CDT WED AUG 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RINGGOLD COUNTY EXPIRED AT 845 PM CDT... AT 844 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. ALSO BE ALERT FOR WATER ON ROADWAYS. A FLASH FLOOD WARNING IS IN EFFECT FOR RINGGOLD COUNTY UNTIL 2 AM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHERN IOWA. LAT...LON 4081 9402 4058 9402 4058 9448 4074 9448 TIME...MOT...LOC 0123Z 251DEG 26KT 4064 9422 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:45 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 8, 3:45 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT WED AUG 8 2007 .DISCUSSION... COMPLEX STTN OVR THE CWA TODAY WITH MULTIPLE BOUNDARIES AROUND DUE TO CONVECTION OVR THE PAST COUPLE NIGHTS. MAIN BNDRYS ARE ACRS NRN IA WHERE PRINCIPLE FRONT LIES...AND AN ARC ACRS S NEBRASKA THRU NW MO INTO IL WHERE STG OUTFLOW BNDRY IS IN PLACE FM THE AM CONVECTION. STRONG DEW POINT POOLING TAKING PLACE OVR NERN KS INTO NERN MO WITH SFC DEW POINTS UP TO 25 C. STRONG MSTR TRANSPORT ALONG WITH THE BACKING H8 FLOW DURG DAY TODAY SHOULD SET THE STAGE FOR ADNL DVLPMT. THREE MAIN AREAS OF CONCERN ARE THE MCV OVR NERN MO, ONE OVR ERN NEBRASKA, AND THE OUTFLOW BNDRY TO OUR SOUTHWEST. COUPLED WITH MUCAPES OF 5K J/KG SHOULD SEE WDSPRD TSRA DVLPMT THIS EVE WITH GOOD POTENTIAL FOR HEAVY RAFL AND ISOLD SVR. ONCE THIS PCPN MOVS OUT OF THE PICTURE...UPR HIGH BLDG INTO THE CENTRAL U.S. WL KEEP RING OF FIRE PCPN TO THE NE. A FEW MCSS WL BRUSH THE NERN ZNS SUN NGT WITH CONT LO PROB INTO NXT WK. TEMPS TO RAMAIN ABV NORMAL WITH GENLY 85 TO 95 FOR HIGHS AND DEW POINTS ARND 70. THIS WL KEEP THE HEAT INDEX A LTL BLO ADVY CRITERIA. && .AVIATION...08/18Z STILL SOME UNCERTAINTY AS TO THE CONVECTIVE EVOLUTION THIS AFTERNOON AND TONIGHT. HOWEVER...SHORT RANGE MODELS ARE IN GENERAL AGREEMENT IN FAVORING NORTHERN TAF SITES FOR HIGHEST COVERAGE OF STORMS...ANCHORED BY MCV IN EASTERN NEBRASKA. HAVE ADJUSTED TIMING ON PRECIP ONSET A BIT LATER THAN 12Z ISSUANCE. STORMS SHOULD PUSH INTO EASTERN IOWA BY 09Z WITH LINGERING FOG DURING THE EARLY MORNING HOURS. KEPT MINIMUM VISIBILITIES IN THE 1 TO 2 MILE RANGE AT FOD/MCW/ALO. NEXT SHIFT CAN RE-EVALUATE AND MAY HAVE TO GO LOWER. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST CENTRAL IOWA FROM 00 THROUGH 09 UTC THURSDAY. && SHORT TERM...KINNY LONG TERM...MS AUG 07
Hazardous weather outlook, Aug 8, 3:51 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT WED AUG 8 2007 IAZ007-017-025>028-036>039-049-050-091100- WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- 351 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. DAMAGING STRAIGHT LINE WINDS AROUND 70 MPH ARE THE PRIMARY THREAT...WITH A SECONDARY THREAT OF ISOLATED LARGE HAIL UP TO NICKEL SIZE. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...POTENTIALLY LEADING TO FLASH FLOODING. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY THURSDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING EAST OF INTERSTATE 35...BUT NO SEVERE STORMS ARE EXPECTED. ISOLATED NON SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IN ADDITION...REPORTS OF HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. IAZ004>006-015-016-023-024-033>035-044>048-057>062-070>075- 081>086-092>097-091100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC- CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 351 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL THROUGH SOUTHERN IOWA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...WITH DAMAGING STRAIGHT LINE WINDS AROUND 70 MPH THE PRIMARY THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT EARLY THIS EVENING...MAINLY SOUTHWEST OF A LINE FROM AUDUBON TO CORYDON. A FEW LOCATIONS COULD RECEIVE RAINFALL AMOUNTS OF 1 TO 3 INCHES BY THURSDAY MORNING. THERE IS A LOW THREAT FOR LIFE THREATENING FLASH FLOODING...ALTHOUGH SOME MINOR URBAN FLOODING IS POSSIBLE. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING CHANCES FOR THUNDERSTORMS EXIST INTO THURSDAY MORNING EAST OF INTERSTATE 35...BUT NO SEVERE WEATHER IS EXPECTED. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IN ADDITION...REPORTS OF HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. ALBRECHT/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:15 PM CDT | Tornado Warning | DMX | Taylor | 45 min |
| Aug 8, 8:02 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Aug 8, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 43 min |
| Aug 8, 8:54 PM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.